MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 22 mm amplatzer amulet device was selected for implant.Initially a 25 mm amplatzer amulet device was attempted first; however, due to poor sheath coaxiality, a new transeptal puncture was suggested.Therefore, the physician elected to try a smaller 22 mm device.During the procedure, intracardiac echocardiography (ice) imaging appeared to show a potential clot at the end of the delivery sheath or device.The ice image showed something long and ¿stringy¿ appearing to hang from the sheath or device.Based on this observation, the physician chose to recapture the device and remove both the device and the sheath from the patient.Upon inspection outside the body, no material consistent with a clot was identified on either the device or the sheath.After their removal, the physician reviewed ice imaging again to assess the cardiac structures, at which time a structure was noted to be attached to one of the aortic valve leaflets.The physician believed this structure could represent either a clot or shavings from the sheath.Given this finding, the decision was made to discontinue the procedure.Neither amulet device was implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2026, a 22 mm amplatzer amulet device was selected for implant.Initially a 25 mm amplatzer amulet device was attempted first; however, due to poor sheath coaxially, a new transeptal puncture was suggested.Therefore, the physician elected to try a smaller 22 mm device.During the procedure, intracardiac echocardiography (ice) imaging appeared to show a potential clot at the end of the delivery sheath or device.The ice image showed something long and ¿stringy¿ appearing to hang from the sheath or deficit was reported that the sheath was not in the patient for a significant period of time.The patient had been prescribed an anticoagulant and was compliant.The patient¿s laboratory values closest to the event were reported as inr >250, and during the procedure the patient¿s act was >250.Additionally, heparin was administered.The physician reported no known hematologic disorders or systemic illnesses that could contribute to a hypercoagulable state and no known medications, including over-the-counter products, that could increase thrombus risk.The suspected thrombus was identified using ice imaging.Based on the ice observation, the physician chose to recapture the device and remove both the device and sheath from the patient.It was also reported that the delivery sheath was reused with multiple amulet occluders during the procedure and that an amulet occluder had been fully resheathed and continued to be used.Upon inspection outside the body, no material consistent with a clot was identified on either the device or the sheath.After their removal, the physician reviewed ice imaging again to assess the cardiac structures, at which time a structure was noted to be attached to one of the aortic valve leaflets.The physician believed this structure could represent either a clot or shavings from the sheath.Given this finding, the decision was made to discontinue the procedure.Neither amulet device was implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of thrombus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that during implant, the 25mm occluder was replaced with a 22 mm.During the procedure, intracardiac echocardiography (ice) imaging appeared to show a potential clot at the end of the delivery sheath or device.A structure was noted to be attached to one of the aortic valve leaflets.It was decided to discontinue the procedure.Based on the information received, the cause of the reported incident could not be conclusively determined.It is possible due to procedural conditions (incorrect device sizing); however, this cannot be confirmed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24226207
Report Number2135147-2026-00551
Device Sequence Number18457973
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300731(10)11018076
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number11018076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR
Patient SexMale